We are 144,985 members in 73 forums discussing 114,798 topics.

Help with Abbreviations

All TopicsForum: BC.org Chatters → Topic: long lasting side effects of chemo and radiation

Topic: long lasting side effects of chemo and radiation

Forum: BC.org Chatters — Chat room chatters catch up with each other in this special forum when you aren't chatting live!

Posted on: May 18, 2008 11:47PM

lockerbie2 wrote:

I want to know if all the little Achy painy, symtoms are a result of the chemo and radiation.  My feet hurt, my bones hurt, i often have head aches, I feel helpless some days,  I have trouble digesting  food, i get a really bloated stomach. Some times my eyes burn and I have no saliva.  I was a very healthy person before breast cancer, now after conquering the disase, i have a this "pesky" problems that keep me from exercising, or even getting on to my normal life, does chemo take a long time to wear off? please let me know.  My doctos says i am healthy, just getting old, but I know women older than me that are just fine.

Log in to post a reply

Posts 1 - 13 (13 total)

Log in to post a reply

May 19, 2008 09:24AM margret wrote:

   they can surely last a long time, I found out a yr. ago that the radiation I had 10 yrs.ago had completely shrunk the left side of my thyroid. I focus on getting your supplements and vitamins. omega-3 oils and cod liver oil are very good for achy's. My 16 yr. old takes omega-3 for pimples on his face and it works. My muscles get sore and it helps that. Great that you have conquered cancer,sure wish I could say that.

margret

Dx Stage IV, 4/19 nodes, mets, ER+/PR+, HER2+
Log in to post a reply

May 19, 2008 04:52PM SoCalLisa wrote:

Hi there...I am 65 and had the chemo and tamoxifen/arimidex seven years ago...it did effect me and still does to a degree..in my case my liver was

damaged and my gallbladder was acting up but did not show up on any scans .It took my surgeon, not the gastro people to figure it all out..

DX 2000-IDC-DCIS-LCIS- 2B..POS NODE--ER+. PR+, HER2 NEG

Dx 11/24/2000, IDC, 2cm, Stage IIb, Grade 1, 1/8 nodes, ER+/PR+, HER2-
Log in to post a reply

May 19, 2008 06:12PM JewelTXakaLinda wrote:

Chemo doesw have long lasting effects.  What I did after chemo I went to a Rhuematoligist for my joint pain, heart dr for possible heart problems that can be brought on by chemo and a neurologist for numbness in hands and feet, then onto the endrocrinologist for fatigue.  I fount I have craple tunnel and a low thyroid and all is better but not totally normal after 4 years.  Anyway at least I have more energy than I did right after chemo. 

I don't know if we will ever be 100% again.  No dr. tells us this at the time of making decisions about chemo and rads.

Good luck

Love jewel TX 

"Courage is being scared to death but saddling up anyway" John Wayne

Dx 12/16/2003, DCIS, 1cm, Stage I, Grade 2, 0/3 nodes, ER+/PR+, HER2-
Log in to post a reply

May 20, 2008 11:50AM Patti746 wrote:

Here I am thinking 2 more chemo treatments & I'm done and all this will be over. This morning I woke up with a new complaint. I feel a heavieness in my chest, like I ate too much. Then it's gone and 2 minutes later it's back. It seems to be on the side where I had my breast removed.

Dx 11/10/2007, IDC, 2cm, Stage I, 1/20 nodes, ER-/PR-, HER2+
Log in to post a reply

May 23, 2008 12:21PM Larry44 wrote:

I don't want to freak anyone out but I finished chemo in Sept. 2004 and radiation in December 2004.   I am taking tamoxifen.  I still feel a lot of fatigue and other various aches and pains which occur in various locations but are never consistently in one location.  It sure seems to me that my bc treatment has taken a permanent toll on my body.

Male breast cancer survivor

Dx 4/30/2004, IDC, 2cm, Stage II, Grade 2, 1/8 nodes, ER+/PR+, HER2-
Log in to post a reply

Jun 13, 2008 01:50PM, edited Jun 13, 2008 01:51PM by teresa50

This Post was deleted by teresa50.
Log in to post a reply

Jun 13, 2008 01:50PM teresa50 wrote:

i feel the same aches in my joints tired stressed my feet pain is sometimes impossible to deal with and i thought it was just me how good it is to read im not crazy after all and that other women feel the same thank you teresa

Log in to post a reply

Jun 13, 2008 01:50PM teresa50 wrote:

i feel the same aches in my joints tired stressed my feet pain is sometimes impossible to deal with and i thought it was just me how good it is to read im not crazy after all and that other women feel the same thank you teresa

Log in to post a reply

Jun 14, 2008 01:52AM crami2 wrote:

I read something that said it would take 10 years for the chemo to leave our bodies.  My Onc tells me that most my issues are from the AI, but in her words they cut me, poisened me, burned me and now tell my body not to make any estrogen...and that should not cause any side effects???  Give myself a break, and do what I need to to live.  So...tired, I sleep, pain...I take a pain pill...too hot, strip...too cold, cover...at least I am here to see my family and enjoy every day.
Dx 2005, IDC, 5cm, Stage II, Grade 2, 1/3 nodes, PR-, HER2+
Log in to post a reply

Jun 14, 2008 06:43PM pabbie wrote:

Crami2-Boy, I relate to your words and this thread. I've been suffering from the long-term effects of chemo, radiation, surgery, chemopause since 1999 at the onset of age 41. After my treatments, I kept complaining to my primary care phys. of the fatigue. She could not find anything physically wrong with me, so she sent me to a psychiatrist. I started Celexa for the fatigue in which drs tend to think it's depression. I'm still taking it because it did help me to calm down. But the drug also activates me in which now I have insomnia. I've been taking a low-dose Klonopin (Clonazapem) for insomnia and irritability. I still get stressed out fairly easily and the irritability is terrible sometimes.

I also use prayer, meditation, and walking to help my mood. And yes, I am grateful for another day. It's just nice to hear from others who are experiencing the same feelings. I appreciate it & hopefully one day the medical community will understand fatigue a little better so others won't have to suffer. Take care.

Dx 2/6/2008, IDC, 2cm, Stage II, Grade 2, 2/19 nodes, ER+/PR+, HER2-Dx 1/23/2014, IDC, Stage I, Grade 1, 0/0 nodes, ER+/PR+, HER2-Surgery 01/23/2014 Mastectomy (Right)Hormonal Therapy 02/05/2014 Femara
Log in to post a reply

Jun 15, 2008 07:22PM jacqueline wrote:

Hi! It seems that the medical community is only now starting to realize that treatments that were previously only given to stage 4 patients can have some long term implications on stage 3 patients who may live longer.

Sometimes we are given limited information on treatments given to us by both Dr.'s and drug companies. Sometimes drug companies indicate that particular side effects are rare; but yet I find out when talking to patients that they aren't so rare after all. 

But if it wasn't for drugs I wouldn't be here today. I can't dismiss that as trivial.

Jacqueline 

Log in to post a reply

Jun 15, 2008 11:50PM crami2 wrote:

I feel blessed to have the Onc I do...she never dismisses my issues, and her goal is not just to beat the cancer (so far so good) but to have the best quality of life possible.  I see her every 4 months, she keeps my PCP updated (they are linked online) and expects to review any xrays or tests taken for any reason to ensure it is not a side effect/sign of another issue.  My Rad Onc only sees me once a year now, but also asks all the quality of life questions...and dismisses none of them as trivial.  Their view is that some side effects are only reported in a small amount of patients doesn't mean only a small number suffer them, but that only a small number of the Onc's are following through on reporting those side effects, and most patients don't realize they can report them to the manf...so they go unreported. 

Push your Onc to report your issues....or your GP to follow through with some research of their own.  And enjoy each day you have to the best of your ability!

Dx 2005, IDC, 5cm, Stage II, Grade 2, 1/3 nodes, PR-, HER2+
Log in to post a reply

Jun 20, 2008 02:20PM lissy wrote:

Hello SoCallLisa!
I am 62 have had 6 rounds chemo and 25 rads finished in 2002.
I am still REALLY tired and have terrible memory problems.
Refused tamoxifen because they couldn't convince me of the benefits.
I had 3 rounds then surgery then 3 more rounds CEF so they didn't
get a good enough sample, ER receptor unknown. I was told I had inflammatory breast cancer
then it was referred to as invasive ductal carcinoma.
Got any clues?
Have not been on a chatline.
lissy